Delaware, 2015

Cold in Delaware, February 24, 2015

February 24, 2015 · NWS PHI · 4 events in 4 counties and zones

The high pressure system responsible for third and last arctic blast of the month of February arrived in Delaware on the morning of the 24th. Unlike the two previous arctic outbreaks earlier this month, this one was not accompanied by strong winds during the first half of the day.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

The high pressure system responsible for third and last arctic blast of the month of February arrived in Delaware on the morning of the 24th. Unlike the two previous arctic outbreaks earlier this month, this one was not accompanied by strong winds during the first half of the day. Consequently air and wind chill temperatures were nearly the same. Nevertheless, many low temperatures that morning were in the single numbers above zero in New Castle and Kent Counties and in the lower teens in Sussex County. These were approximately 20 degrees colder than normal. The cold also caused the cancellation of the first two departures of the Cape May-Lewes Ferry on the 25th after ice formed on the Ferry's bow thruster.| |Lowest temperatures included 5 degrees in Newark (New Castle County), 6 degrees at the New Castle County Airport, 7 degrees in Smyrna (Kent County), 9 degrees in Dover (Kent County), 11 degrees in Georgetown (Sussex County) and 14 degrees in Rehoboth Beach (Sussex County).

The low temperature of 6 degrees at the New Castle County Airport matched the daily record low temperature for the 24th last set in 1923. The low temperature of 11 degrees in Georgetown established a new daily low temperature record for the 24th.

The multiple arctic intrusions made this month one of the coldest Februaries on record. Since 1895, this February ranked as the 7th coldest February on record with an average statewide temperature of 26.4 degrees (10.1 degrees below average). At the New Castle County Airport, the February mean temperature of 24.8 degrees (10.3 degrees below average) was the 4th coldest February on record and the coldest since 1979 (22.1 degrees). In Georgetown (Sussex County), the February monthly mean temperature of 24.8 degrees was 10.3 degrees below average.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 24, 12:30 AM EST, 1 hour 30 minutes earlier.

Area forecast discussion, Feb 24, 12:30 AM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1230 AM EST TUE FEB 24 2015

.SYNOPSIS...
ARCTIC HIGH PRESSURE IN THE OHIO VALLEY WILL BUILD OVER OUR AREA
OVERNIGHT AND THEN SHIFT OFFSHORE TUESDAY. LOW PRESSURE FORMS OFF
THE MID ATLANTIC COAST TUESDAY NIGHT AND THEN SCOOTS NORTHEASTWARD.
A STRONG COLD FRONT WILL PASS ACROSS OUR AREA WEDNESDAY, THEN A MORE
POTENT LOW PRESSURE SYSTEM ALONG THE GULF COAST WEDNESDAY EVENING
RACES OUT TO SEA WELL TO OUR EAST ON THURSDAY. STRONG ARCTIC HIGH
PRESSURE CENTERED IN MONTANA WILL ARRIVE ALONG THE MID ATLANTIC
COAST NEXT WEEKEND, THEN A COLD FRONT APPROACHES FROM THE WEST NEXT
MONDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
ARCTIC HIGH PRESSURE WILL BUILD OVER OUR AREA DURING THE OVERNIGHT.
AS THIS OCCURS THE PRESSURE GRADIENT WILL CONTINUE TO RELAX AND
THEREFORE THE WINDS WILL DIMINISH. THE DOWNWARD TREND IN THE WINDS
HAS ALREADY OCCURRED. THIS ALONG WITH A VERY DRY AIRMASS, A CLEAR
SKY AND SNOW COVER WILL RESULT IN RECORD COLD FOR SEVERAL AREAS
EARLY TUESDAY. FOR THE LOCATIONS WHERE THE WIND DROPS OFF FASTER,
TEMPERATURES WILL PLUMMET.

THERE WILL BE ENOUGH WIND FOR AWHILE IN THE POCONOS
COMBINED WITH THE BITTERLY COLD AIR TO PRODUCE WIND CHILL VALUES
AROUND 15 DEGREES BELOW ZERO. THEREFORE THE WIND CHILL ADVISORY
REMAINS IN EFFECT FOR THE POCONOS. ELSEWHERE, IT WILL ALSO BE
BITTERLY COLD BUT BECAUSE OF LESSENING WINDS THE WIND CHILLS ARE
EXPECTED TO NOT REACH ADVISORY CRITERIA.

THE HOURLY GRIDS WERE ADJUSTED BASED ON THE LATEST OBSERVATIONS,
TAKING INTO ACCOUNT SOME OF THE FASTER TEMPERATURE DROP NOW OCCURRING.
SINCE THE WINDS ARE DIMINISHING PLUS WITH A RATHER DRY AIRMASS AND SNOW
COVER, DID ADJUST THE LOW TEMPERATURES DOWN SOME ESPECIALLY ACROSS THE
WESTERN ZONES.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/...
TUESDAY STARTS OFF COLD WITH WITH LIGHT WINDS. AS WINDS INCREASE,
THE WIND CHILLS WILL REMAIN AT OR BELOW ZERO, WITH THE POCONOS
REMAINING BELOW ADVISORY LEVELS, SO THE WIND CHILL ADVISORY
CONTINUES INTO TUESDAY MORNING. DAYTIME HIGHS ARE NOT EXPECTED TO
CLIMB OUT OF THE TEENS FOR THE NORTHERN HALF OF THE AREA, AND
REMAIN IN THE 20S FOR THE SOUTHERN HALF. AS HIGH PRESSURE SHIFTS
EASTWARD, WINDS WILL EVENTUALLY BECOME MORE SOUTHEASTERLY-
SOUTHWESTERLY. CLOUDS WILL INCREASE DURING THE DAY, BUT WE DO NOT
ANTICIPATE ANY PRECIPITATION DURING THE DAY. ANY PRECIPITATION IS
EXPECTED TO REMAIN TO OUR WEST AS A SHORT WAVE MOVES INTO
WESTERN/CENTRAL PENNSYLVANIA.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
**TOP 6 COLDEST FEBRUARY ON RECORD APPEARS ASSURED WITH NO
 SIGNIFICANT BRIEF WARMUP TIL SUNDAY OR MONDAY**

500MB: A SHARP NORTHERN STREAM TROUGH FROM JAMES BAY TO THE GREAT
LAKES TUESDAY NIGHT WILL MOVE TO NEW ENGLAND BY LATE WEDNESDAY WHILE
A WEAKER SOUTHERN STREAM SHORT WAVE IN THE GULF STATES DEPARTS
NORTHEAST FROM THE CAROLINA COASTS WEDNESDAY NIGHT. THEREAFTER
CONSIDERABLE UNCERTAINTY EXISTS IN DETAILS BUT OVERALL...A BROAD
TROUGH COVERS CANADA AND THE NORTH CENTRAL USA WHILE A STRONG
RIDGE PREVAILS NEAR 140W.

TEMPERATURES: THE MONTH THROUGH THE FIRST 22 DAYS IS AVERAGING 9 TO
11 DEGREES BELOW NORMAL. CALENDAR DAY AVERAGES PROJECT 10 BELOW
WEDNESDAY, 15 TO 20 BELOW THURSDAY THROUGH SATURDAY, MAYBE 10
BELOW SUNDAY AND THEN NEAR NORMAL NEXT MONDAY.

FORECAST BASIS:  UNLESS OTHERWISE NOTED, 50 50 BLEND 12Z/23 GFS/NAM
MOS GUIDANCE TUESDAY NIGHT-WEDNESDAY NIGHT, 12Z/23 MEX MOS THURSDAY
AND THURSDAY NIGHT THEN THE 15Z/23 WPC GRIDDED ELEMENTS OF MAX/MIN
TEMP, 12 HOUR POP, 6 HOUR DEWPOINT-SKY-WIND FROM FRIDAY-NEXT
MONDAY.

THE DAILIES BELOW...

TUESDAY NIGHT-WEDNESDAY:  FAIR SKIES AHEAD OF THE NEXT CFP.
DESPITE AN INCREASING BL WIND LATE TUE NIGHT THAT SHIFTS TO WNW
WEDNESDAY...RADIATIONAL COOLING DECOUPLING ANTICIPATED OVER THE
SNOW COVERED COUNTRYSIDE OF AT LEAST NJ AND AND E PA. 2M TEMPS
FROM THE 12Z/23 GFS ARE PROBABLY EXCELLENT AND MUCH BETTER
PREDICTORS OF THOSE RADIATIONAL COOLING SITES SUCH AS FWN SMQ UKT
AND EVEN MIV/ACY. HAVE FORECAST WELL BELOW GUIDANCE IN THOSE
LOCATIONS. OTRW...CLOUD COVER SHOULD BE MORE COMMON VCNTY KMPO
WHERE FLURRIES MAY OCCUR NEAR AND AFT CFP WEDNESDAY.

THE COLD FRONT IS FORECAST TO MOVE THRU THE AREA EITHER LATE IN THE
AFTERNOON OR IN THE EVENING ON WEDNESDAY. NORTHWEST WINDS WILL
ADVECT COLDER AIR INTO THE REGION ON GUSTY WEST TO NORTHWEST WINDS
OF 25 MPH, THOUGH THIS NEXT ARCTIC BLAST NOT QUITE AS EXTREME AS ITS
PREDECESSORS.

WEDNESDAY NIGHT-THURSDAY...A LITTLE MORE INTERESTING AS ENSEMBLES
ARE HINTING AT A BRUSH WITH SNOW AS THE SOUTHERN STREAM SHORT WAVE
LAUNCHES ANOTHER SFC LOW NEAR CAPE HATTERAS, WHICH IS MODELED TO
MOVE NE OUT TO SEA. THE SREF AND GEFS HAVE DECENT PROBS FOR A PERIOD
OF SNOW WITH THIS FEATURE WEDNESDAY NIGHT, ESPECIALLY DE/COASTAL
S NJ. THE 23/15Z SREF HAS A 60 PROB FOR 1 INCH SE OF I-95 AND A 20
POP FOR 4 INCHES DELAWARE AND THE SE NJ COAST. NORTHWEST TO NORTH
WINDS GUSTS TO 20 MPH. THE 330 PM FCST MAY BE TOO CONSERVATIVE FOR
SE DE AND CAPE MAY NJ. THIS NEEDS TO BE MONITORED FOR A POTENTIAL
AREA OF CONSIDERABLE UPGRADE IN FUTURE FORECASTS. IE..HIGHLY
UNCERTAIN ATTM.

THURSDAY NIGHT THROUGH SATURDAY...EXPANSIVE HIGH PRESSURE OVER
THE NORTHERN PLAINS WILL BUILD INTO THE NORTHERN MID-ATLANTIC
REGION BY SATURDAY. IT MAY AWAIT A SECOND LOW DEVELOPING OFF THE
MID ATLANTIC COAST TO BRUSH OUR COASTAL AREA WITH LIGHT SNOW BUT
FOR NOW, WE EXPECT THIS LATTER LOW TO BE WEAKER AND FURTHER OUT TO
SEA THAN THE WEDNESDAY NIGHT - THURSDAY MORNING LOW. A BRISK
NORTHERLY AND NOTABLE CAA FLOW WITH GUSTS AROUND 20 MPH IS EXPECTED
THURSDAY THROUGH FRIDAY WITH LIGHT WIND SATURDAY. HIGH BAROMETRIC
PRESSURE IS ANTICIPATED HERE ON SATURDAY.

SUNDAY-MONDAY...THE HIGH MOVES OFFSHORE SUNDAY AND CHANCES FOR
WINTRY PRECIP INCREASE CONSIDERABLY AHEAD OF THE NEXT COLD FRONT
BY SUNDAY NIGHT WITH MONDAY SUBJECT TO CONSIDERABLE WARMING ALOFT.
STILL TOO FAR OUT AND TOO MUCH UNCERTAINTY TO OFFER MUCH DETAIL.
REMEMBER THE EARLY MODEL CYCLES OF LAST WEEK (00Z/17 AND 00Z/18
GUIDANCE FOR THIS PAST SATURDAY'S WINTRY PCPN THAT WAS SUPPOSED
TO CHANGE TO RAIN EVERYWHERE WITH A BIG WARMUP THAT DIDN'T HAPPEN
NEARLY AS AGGRESSIVELY. FORTUNATELY THE MODELS GAVE UP ON THE BIG
WARMING SHORTLY AFTER THE 00Z/18 CYCLE.

LIGHT WIND SUNDAY PROBABLY REDUCES WARMING MIXING POTENTIAL AS
DOES CONSIDERABLE CLOUD COVER AND THE THREAT OF PRECIPITATION.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

TONIGHT...VFR. NORTH-NORTHWEST WINDS AROUND 10 KNOTS, BECOMING LIGHT
AND VARIABLE OVERNIGHT AT MOST TERMINALS.

TUESDAY...VFR, WITH SOME INCREASE IN MID TO HIGH LEVEL CLOUDS IN THE
AFTERNOON. LIGHT AND VARIABLE WINDS EARLY, BECOMING SOUTH-SOUTHEAST
LESS THAN 10 KNOTS.

OUTLOOK...
TUESDAY NIGHT AND WEDNESDAY...PREDOMINATELY VFR. ISO SHSN, MAINLY
POCONOS WEDNESDAY. WNW WINDS 10-15 KT WILL GUST TO 25 KT ON
WEDNESDAY.

WEDNESDAY NIGHT THROUGH FRIDAY...VFR AND MODEST NLY WINDS GUSTING
TO 20 KT AT TIMES. SMALL CHANCE OF IFR SNOW EARLY THURSDAY VCNTY
KACY.

SATURDAY...VFR. LIGHT NW WIND.

&&

.MARINE...
ARCTIC HIGH PRESSURE WILL BUILD ACROSS THE AREA THROUGH THE
OVERNIGHT, THEN SHIFT OFFSHORE TUESDAY. THIS WILL ALLOW THE PRESSURE
GRADIENT TO CONTINUE TO RELAX AND THEREFORE THE WINDS WILL BE
DIMINISHING. THIS IS ALREADY OCCURRING AS THE WINDS ARE GRADUALLY
COMING DOWN ACROSS DELAWARE BAY THIS EVENING. HOWEVER, WINDS ARE
STILL GUSTING JUST ABOVE 25KT ON THE ATLANTIC COASTAL WATERS. THUS
HAVE EXTENDED THE SCA THERE THROUGH 4 AM. ONCE THE WINDS DROP OFF
BELOW ADVISORY LEVELS, THEY WILL REMAIN SO THROUGH TUESDAY.

AS TEMPERATURES REMAIN WELL BELOW FREEZING OVERNIGHT, MODERATE
FREEZING SPRAY IS EXPECTED FOR A TIME AND THEREFORE THE FREEZING
SPRAY ADVISORY CONTINUES.

OUTLOOK...
TUESDAY NIGHT AND WEDNESDAY...SW WINDS TUESDAY NIGHT AND W-NW
WINDS WEDNESDAY PROBABLY GUST AROUND 20 KT. MARGINAL SCA CRITERIA
POSSIBLE.

WEDNESDAY NIGHT THROUGH THURSDAY NIGHT... WINDS TURN NLY AND INCREASE
TO AROUND 20 KT WITH NEAR SCA LEVELS. MODERATE FREEZING SPRAY IS
ALSO POSSIBLE AS WINDS AND WAVES INCREASE THURSDAY INTO FRIDAY.

FRIDAY AND SATURDAY...NO HEADLINES ON DELAWARE BAY WITH LIGHT
NORTHERLY FLOW BUT THE PERSISTENT NNE FETCH OF COLD AIR OVER
RELATIVELY WARM SST (IF YOU CONSIDER SST IN THE LOWER 30S WARM)
MAY FORCE HAZARDOUS 5-6 FT 6 SECOND NE SWELLS?

&&

.CLIMATE...
THE FORECAST LOW TEMPERATURES FOR TUESDAY, FEBRUARY 24TH PUTS
SEVERAL DAILY LOW TEMPERATURE RECORDS IN JEOPARDY. THE PARTICULARS...

POR  / SITE / RECORD LOW FEB 24  / FCST LOW FEB 24

1872 / KPHL /  2F (1889)         /  3F
1874 / KACY /  2F (1889)         / -3F
1894 / KILG	/  6F (1923) 	     /  2F
1922 / KABE	/  4F (1948)         / -5F
1869 / KRDG /  3F (1914)         / -5F
1865 / KTTN / -2F (1889,1873)    / -1F
1948 / KGED / 13F (1956)      	 /  7F
1901 / KMPO /-14F (1914)      	 / -12F

NOTE: POR = PERIOD OF RECORD, THE YEAR OFFICIAL CLIMATE OBS BEGAN.

THE FOLLOWING IS A TABLE OF THE ***PROJECTED*** TOP 5 COLDEST
FEBRUARY'S ON RECORD, BASED ON THE CURRENT FORECAST, AND THUS
SUBJECT TO CHANGE. EACH RANKING DENOTES THE MEAN FEBRUARY
TEMPERATURE /F/ AND YEAR OF OCCURRENCE.

POR  / SITE  / 1ST RANK / 2ND RANK / 3RD RANK / 4TH RANK / 5TH RANK

1872 / KPHL / 22.2(1934) 23.0(1979) 24.3(1885) 24.6(1978) 25.3(2015)
1874 / KACY / 21.6(1979) 23.6(2015)*23.8(1978) 25.5(1875) 25.7(1905)
1894 / KILG / 20.2(1934) 22.1(1979) 22.7(1978) 24.1(2015) 24.9(1936)
1922 / KABE / 16.6(1934) 18.5(2015) 20.4(1979) 21.6(1936) 22.0(1963)

*KACY TIED WITH 1934 FOR THE PROJECTED SECOND COLDEST FEBRUARY.

PER THE ABOVE TABLE, BOTH ABE AND ACY ARE ON TRACK FOR THE SECOND
COLDEST FEBRUARY, FOLLOWED BY THE FOURTH COLDEST AT ILG, AND THE
FIFTH COLDEST AT PHL.

THE FOLLOWING IS A TABLE OF THE ***PROJECTED*** MEAN FEBRUARY 2015
TEMPERATURES /F/ AND DEPARTURES FROM NORMAL. THIS IS ALSO BASED ON
THE CURRENT FORECAST, AND THUS SUBJECT TO CHANGE. JANUARY 2015 MEAN
TEMPERATURES ARE ALSO INCLUDED FOR COMPARISON PURPOSES.

POR  / SITE / FEB MEAN(F) / FEB NORMAL(F) / DEPARTURE / JAN MEAN(F)

1872 / KPHL / 25.3        / 35.7          / -10.4     / 30.9
1874 / KACY / 23.6        / 35.3          / -11.7     / 30.2
1894 / KILG	/ 24.1        / 35.1          / -11.0     / 30.3
1922 / KABE	/ 18.5        / 30.7          / -12.2     / 25.9

IN GENERAL, MEAN TEMPERATURES AT OUR FOUR MAJOR CLIMATE SITES ARE ON
TRACK TO BE AROUND 10 TO 12 DEGREES BELOW NORMAL FOR FEBRUARY 2015.
IT'S ALSO INTERESTING TO NOTE THAT THE PROJECTED FEBRUARY 2015 MEAN
TEMPERATURES WILL BE WELL BELOW THE JANUARY 2015 MEAN TEMPERATURES.
TO PUT THIS IN PERSPECTIVE, NORMAL MEAN FEBRUARY TEMPERATURES AT OUR
FOUR MAJOR CLIMATE SITES ARE ABOUT 2 TO 3 DEGREES WARMER THAN
JANUARY. THE OPPOSITE IS SHAPING UP FOR FEBRUARY 2015.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND CHILL ADVISORY UNTIL 10 AM EST THIS MORNING FOR PAZ054-
     055.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EST EARLY THIS MORNING FOR
     ANZ450>455.
     FREEZING SPRAY ADVISORY UNTIL 7 AM EST THIS MORNING FOR ANZ430-
     431-450>455.

&&

SYNOPSIS...DRAG/GORSE
NEAR TERM...GORSE
SHORT TERM...ROBERTSON
LONG TERM...DRAG
AVIATION...DRAG/GORSE
MARINE...DRAG/GORSE/JOHNSON/ROBERTSON
CLIMATE...DRAG/FRANCK
Hazardous weather outlook, Feb 23, 4:22 PM EST, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
422 PM EST MON FEB 23 2015

PAZ054-055-242130-
CARBON-MONROE-
422 PM EST MON FEB 23 2015

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

WIND CHILL VALUES BETWEEN 10 AND 20 DEGREES BELOW ZERO ARE
PROBABLE AGAIN THURSDAY NIGHT AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ019-NJZ001-007>010-012-015-PAZ060>062-101>106-242130-
TALBOT-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-
BERKS-LEHIGH-NORTHAMPTON-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
422 PM EST MON FEB 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-020-NJZ013-014-016>027-PAZ070-071-242130-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
422 PM EST MON FEB 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-242130-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
422 PM EST MON FEB 23 2015

...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING SPRAY ADVISORY.

ICE MAY HAMPER MARINE NAVIGATION ON THE BAYS AND INLETS,
ESPECIALLY DELAWARE BAY AND THE TIDAL DELAWARE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING SPRAY ADVISORY.

AREAS OF MODERATE FREEZING SPRAY ARE PROBABLE THURSDAY INTO FRIDAY
WHERE THE WATERS ARE NOT ICE COVERED.

ICE MAY HAMPER MARINE NAVIGATION ON THE BAYS AND INLETS,
ESPECIALLY DELAWARE BAY AND THE TIDAL DELAWARE. ICE SHOULD GROW
IN COVERAGE AND THICKEN MUCH OF THIS WEEK. AS OF TODAY DELAWARE
BAY WAS REPORTEDLY ABOUT 80 PERCENT ICE COVERED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 cold/wind chill. Local standard time, as filed.

Cold/Wind Chill, Delaware Beaches

When
February 24, 2:00 AM EST to 9:00 AM EST
Where
Delaware Beaches forecast zone
Reported by
Mesonet
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

Cold/Wind Chill, Inland Sussex

When
February 24, 2:00 AM EST to 9:00 AM EST
Where
Inland Sussex forecast zone
Reported by
ASOS
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

Cold/Wind Chill, New Castle

When
February 24, 2:00 AM EST to 9:00 AM EST
Where
New Castle forecast zone
Reported by
ASOS
Coordinates
39.578, -75.639 (the zone’s center; the record gives no point)

Cold/Wind Chill, Kent

When
February 24, 2:00 AM EST to 9:00 AM EST
Where
Kent forecast zone
Reported by
ASOS
Coordinates
39.096, -75.505 (the zone’s center; the record gives no point)

What these are

Cold/Wind Chill
Cold or wind chill below warning criteria that caused deaths, injuries or damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2015Every state in 2015This day in weather historyWarnings in Delaware, February 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 559641, 559642, 559643, 559644.